Jump to content

Does everyone that gets an HT take finasteride or something similar forever?


Recommended Posts

  • Senior Member

I'm almost 35 and have held off getting an HT. My temples are receding quite a bit. I also have overall thinning. I can style my hair so that it doesn't look like I'm balding a whole lot. I've been considering an HT for a LONG time, but I don't want to get one, only to realize I have to use minoxidil or finasteride or something like that for the remaining 55+ years of my life :-)

 

Do any of you that have gotten HTs not take anything other than vitamins after an HT? What do the docs say?

 

Thanks a lot. This forum has been such a big help.

Link to comment
Share on other sites

I dont take any meds or any vitamins. Nothing in fact ! i have had 3 HTs and am happy with my results.

I would have been Norwood 5/6 by now. I considered the side effects and cost of meds etc and thought to hell with it lol i would just get another HT if needed.

Link to comment
Share on other sites

  • Senior Member

Of course some people don't take medication. I think it is extremely nuts to not take something and to get a HT though. We have all seen cases of people who have transplanted hair coming out of an area that has nothing around it. It looks goofy and a lot worse then just shaving your head. I think the two go hand and hand together. Just my opinion though. I would never trust a doctor that wanted to to do a HT without the patient on fin and having a history of positive response.

Link to comment
Share on other sites

  • Senior Member
Of course some people don't take medication. I think it is extremely nuts to not take something and to get a HT though. We have all seen cases of people who have transplanted hair coming out of an area that has nothing around it. It looks goofy and a lot worse then just shaving your head. I think the two go hand and hand together. Just my opinion though. I would never trust a doctor that wanted to to do a HT without the patient on fin and having a history of positive response.
I agree... but also do consider that finasteride does eventually lose it's effectiveness (see below) so be conservative with your donor hair usage. You are going to need that in future years.

 

In reply to Magnum's question about whether or not finasteride gives lasting insurance against hair loss, I can definitely assert that it does not halt the balding process. One lecture I heard a few years ago by an expert in this area stated that a majority of men taking the drug have an increase in "hair mass" for 4 1/2- 5 years, and then thereafter there is a gradual diminishment in hair mass. Hair mass is determined by a combination of both hair diameter and hair length. Obviously, if one's barber cuts it short, then increased diameter is the only way hair mass will increase. A man is still ahead of the game by staying on the medication, even after 5 years, because the rate of hair loss is still less than if one went off the drug.

.

Link to comment
Share on other sites

  • Senior Member

Nope, I had an adverse reaction to fin and stopped prior to HT#2, my hair has never looked better.

But my case was in the frontal area.

 

Those with thinning top or crown may differ, as well as the fact we each have different physiology.

go dense or go home

 

Unbiased advice and opinions based on 25 plus years of researching and actual experience with hair loss, hair restoration via both FUT & FUE, SMP, scalp issues including scalp eczema & seborrheic dermatitis and many others

 

HSRP10's favorite FUT surgeons: *Dr. Konior, *Dr Hasson, Dr. Rahal

HSRP10's favorite FUE surgeons: *Dr. Konior, *Dr. Bisanga, Dr. Erdogan, Dr. Couto

(*indicates actual experience with doctor)

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...